Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 303, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2011, 5:45 AM CDT for East Carroll Parish, Madison Parish, Louisiana; Issaquena County, Sharkey County, Yazoo County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 5:45 AM CDT (10:45 UTC)
- Expired
- Apr 27, 2011, 6:17 AM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Madison Parish, LA, Issaquena County, MS, Sharkey County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:26 AM CDT | Tornado Watch | SPC | 6 hr |
| Apr 27, 4:53 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1600 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS54 KJAN 271045
SVRJAN
LAC035-065-MSC055-125-163-271130-
/O.NEW.KJAN.SV.W.0303.110427T1045Z-110427T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF TRANSYLVANIA...
NORTH CENTRAL MADISON PARISH IN NORTHEAST LOUISIANA...
CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF VALLEY PARK...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF ROLLING FORK...
* UNTIL 630 AM CDT
* AT 546 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF SONDHEIMER MOVING NORTHEAST AT 70 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALSATIA...FITLER...ONWARD...ANGUILLA...HOLLY BLUFF...NITTA YUMA AND
DELTA CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.
&&
LAT...LON 3309 9080 3293 9065 3277 9047 3255 9096
3258 9096 3258 9105 3255 9107 3252 9102
3251 9105 3255 9110 3252 9112 3249 9110
3247 9113 3251 9117 3244 9129 3255 9137
TIME...MOT...LOC 1046Z 237DEG 62KT 3254 9118
$$
BK3 follow-up statements
756
WWUS54 KJAN 271058
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CDT WED APR 27 2011
LAC035-065-271107-
/O.CAN.KJAN.SV.W.0303.000000T0000Z-110427T1130Z/
EAST CARROLL LA-MADISON LA-
558 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MADISON AND
SOUTHEASTERN EAST CARROLL PARISHES IS CANCELLED...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN MADISON
PARISH UNTIL 630 AM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI.
LAT...LON 3309 9080 3293 9065 3277 9047 3256 9095
3258 9096 3258 9103 3262 9099 3264 9101
3260 9106 3260 9111 3265 9115 3273 9106
3276 9115
TIME...MOT...LOC 1057Z 237DEG 62KT 3264 9099
$$
MSC055-125-163-271130-
/O.CON.KJAN.SV.W.0303.000000T0000Z-110427T1130Z/
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
558 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR WEST CENTRAL YAZOO...CENTRAL ISSAQUENA AND SHARKEY COUNTIES...
AT 557 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF FITLER MOVING NORTHEAST AT 70 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ONWARD...VALLEY PARK...CARY...ROLLING FORK...ANGUILLA...HOLLY
BLUFF...NITTA YUMA AND DELTA CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.
&&
LAT...LON 3309 9080 3293 9065 3277 9047 3256 9095
3258 9096 3258 9103 3262 9099 3264 9101
3260 9106 3260 9111 3265 9115 3273 9106
3276 9115
TIME...MOT...LOC 1057Z 237DEG 62KT 3264 9099
$$
BK620
WWUS54 KJAN 271105
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
605 AM CDT WED APR 27 2011
MSC055-271116-
/O.CAN.KJAN.SV.W.0303.000000T0000Z-110427T1130Z/
ISSAQUENA MS-
605 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ISSAQUENA COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI.
LAT...LON 3288 9093 3290 9094 3294 9091 3298 9091
3309 9080 3293 9065 3277 9047 3266 9072
3267 9086 3268 9087 3268 9090 3267 9091
3267 9096 3285 9096
TIME...MOT...LOC 1106Z 227DEG 58KT 3277 9085
$$
MSC125-163-271130-
/O.CON.KJAN.SV.W.0303.000000T0000Z-110427T1130Z/
SHARKEY MS-YAZOO MS-
605 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR WEST CENTRAL YAZOO AND SHARKEY COUNTIES...
AT 606 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ONWARD MOVING NORTHEAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROLLING
FORK...HOLLY BLUFF...ANGUILLA...NITTA YUMA AND DELTA CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.
&&
LAT...LON 3288 9093 3290 9094 3294 9091 3298 9091
3309 9080 3293 9065 3277 9047 3266 9072
3267 9086 3268 9087 3268 9090 3267 9091
3267 9096 3285 9096
TIME...MOT...LOC 1106Z 227DEG 58KT 3277 9085
$$
BK890
WWUS54 KJAN 271117
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
617 AM CDT WED APR 27 2011
MSC125-163-271127-
/O.CAN.KJAN.SV.W.0303.000000T0000Z-110427T1130Z/
SHARKEY MS-YAZOO MS-
617 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YAZOO AND SHARKEY
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWEST MISSISSIPPI.
LAT...LON 3288 9093 3290 9094 3294 9091 3298 9091
3309 9080 3293 9065 3277 9047 3266 9072
3267 9086 3268 9087 3268 9090 3267 9091
3267 9096 3285 9096
TIME...MOT...LOC 1117Z 227DEG 58KT 3289 9069
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 5:02 AM CDT, 43 minutes earlier.
Area forecast discussion, Apr 27, 5:02 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CDT WED APR 27 2011
.DISCUSSION...A VERY INTENSE UPPER TROUGH WILL MOVE ACROSS THE
FORECAST AREA TODAY. STRONG WIND FIELDS WILL CONTINUE AS A VIGOROUS
UPPER LEVEL JET PUNCHES INTO THE AREA AND A HEALTHY LOW LEVEL JET
REMAINS POSITIONED ACROSS THE AREA. THE PRIMARY FORECAST QUESTION OF
THE DAY IS THE EXTENT THAT THE AIR MASS CAN RECOVER IN THE WAKE OF
THE DESTRUCTIVE THUNDERSTORM COMPLEX THAT MOVED ACROSS ALL BUT SRN
ZONES DURING THE EARLY MORNING. TEMPS AND DEWPOINTS HAVE COOLED IN
RESPONSE TO THE PASSAGE OF THIS FEATURE WITH MOST OF THE AREA
REPORTING SURFACE DEWPOINTS IN THE LOWER 60S. A POOL OF JUICIER AND
MORE UNSTABLE AIR LIES JUST TO OUR SOUTH THIS MORNING AND HEALTHY
LOW LEVEL FLOW WILL HELP MOISTURE TRANSPORT INTO THE AREA. ALTHOUGH
CAPE VALUES HAVE DIMINISHED OVER MUCH OF THE AREA THE AIR MASS IS
RECOVERING QUICKLY AS INDICATED BY DEVELOPING CONVECTION OVER WRN
ZONES. ATMOSPHERIC FORCING WILL ONLY GET STRONGER WITH TIME TODAY SO
THE BOTTOM LINE IS THAT MORE CONVECTION IS EXPECTED TO SPREAD OVER
THE AREA FROM THE WEST. ALTHOUGH THE RISK OF TORNADOES HAS
DIMINISHED FOR MOST OF THE AREA...SRN/ESPECIALLY SERN/ZONES BEING
THE POSSIBLE EXCEPTION...THE SEVERE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS WILL CONTINUE.
MUCH OF THE AREA RECEIVED PERIODS OF HEAVIER RAINFALL THIS MORNING
AND GENERALLY SCATTERED CONVECTION EXPECTED TODAY WILL PRODUCE
ADDITIONAL SHORT LIVED PERIODS OF HEAVIER RAIN. THE FLASH FLOOD
WATCH WILL STAND AS IS FOR NOW. THE WIND ADVISORY WILL ALSO REMAIN
IN EFFECT AS THE SURFACE PRESSURE GRADIENT IS STILL EXPECTED TO
TIGHTEN SIGNIFICANTLY AHEAD OF THE FRONT TODAY.
RAIN CHANCES WILL END FROM THE WEST THIS AFTERNOON AND EVENING IN
THE WAKE OF THE FRONT...WHICH WILL EXTEND FROM ECNTRL TO SCNTRL
ZONES BY 00Z THURSDAY AND EXIT THE FORECAST AREA THIS EVENING.
SURFACE RIDGING BUILDS INTO THE AREA THURSDAY. THE NEXT FRONTAL
BOUNDARY WILL APPROACH THE AREA SUNDAY AND SLIDE INTO THE REGION AS
THE ASSOCIATED SURFACE LOW CENTER LIFTS OUT TO THE NE. 30-40KT LOW
LEVEL JET FLOW IS FORECAST AHEAD OF THIS SYSTEM WITH AREAS OF DECENT
INSTABILITY. THUNDERSTORMS WILL DEVELOP BUT THE CHANCE OF SEVERE
STORMS IS NOT LOOKING GOOD ENOUGH TO INCLUDE IN THE HWO AT THIS
TIME. ISENTROPIC LIFT IN THE WAKE OF THE BOUNDARY WILL MAINTAIN
SLIGHT RAIN CHANCES INTO MONDAY EVENING. HIGH PRESSURE REBUILDS
BACK INTO THE AREA TUESDAY.
AS FAR AS GUIDANCE GOES...INCREASED HIGHS TEMPS A FEW DEGREES FOR
THURSDAY. MEX POPS LOOKED OVERDONE FOR SATURDAY AND THE DRY AVG
ENSEMBLE NUMBERS WERE FOLLOWED.
&&
.AVIATION...DANGEROUS FLYING WEATHER IS EXPECTED OVER THE AREA TODAY
AS STRONG TO SEVERE THUNDERSTORMS DEVELOP AGAIN OVER THE AREA. WIND
SPEEDS WILL BE ON THE INCREASE AS THE COLD FRONT/LOW PRESSURE CENTER
APPROACH WITH WIND GUSTS ABOVE 30 KTS POSSIBLE THIS AFTERNOON.
WIDESPREAD MVFR CONDITIONS THIS MORNING WILL GIVE WAY TO SCT-BKN
2-4K FEET DECK THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 84 52 73 48 / 46 17 0 0
MERIDIAN 84 54 76 44 / 78 41 0 0
VICKSBURG 84 51 74 44 / 42 13 0 0
HATTIESBURG 85 56 77 46 / 60 20 0 0
NATCHEZ 85 49 72 47 / 42 10 0 0
GREENVILLE 84 52 73 49 / 53 14 0 0
GREENWOOD 84 51 73 49 / 62 22 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>044-047>049.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
MSZ018-019-025>066-072>074.
LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007>009-
015-016-023-025.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ074-075.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
03Hazardous weather outlook, Apr 27, 5:35 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 535 AM CDT WED APR 27 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-281045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON- 535 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CAN BE EXPECTED OVER THE REGION TODAY. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER ALTHOUGH A TORNADO CAN NOT BE RULED OUT. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS TODAY AND PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. THE AIR MASS WILL DESTABILIZE THIS MORNING AND RECOVER SUFFICIENTLY TO PRODUCE SEVERE THUNDERSTORMS TODAY WHEN A STRONG WEATHER SYSTEM MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. MSZ025>033-035>061-281045- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 535 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL FOR AN OUTBREAK OF SEVERE WEATHER CONTINUES FOR THE AREA TODAY. LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER AND DAMAGING WIND GUSTS TO 70 MPH WILL BE THE PRIMARY RISK WITH THESE STORMS EARLY THIS MORNING WITH AN INCREASING RISK OF TORNADOES DURING THE LATE MORNING AND AFTERNOON. STRONG TORNADOES...POSSIBLY LONG TRACK...WILL BE POSSIBLE. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS TODAY AND PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. THE AIR MASS WILL RECOVER QUICKLY THIS MORNING IN STRONG SOUTHERLY WINDS ACROSS THE AREA. A STRONG WEATHER SYSTEM THAT WILL MOVE INTO THE REGION TODAY WILL PRODUCE SEVERE STORMS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE LIKELY TODAY. MSZ062>066-072>074-281045- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 535 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE AREA TODAY. LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER...DAMAGING WIND GUSTS TO 70 MPH AND TORNADOES WILL BE POSSIBLE. STRONG TORNADOES...POSSIBLY LONG TRACK...WILL ALSO BE POSSIBLE. THE AIR MASS REMAINS MOIST AND UNSTABLE TODAY WITH INTENSE WIND SHEAR IN PLACE. A STRONG WEATHER SYSTEM THAT WILL MOVE INTO THE REGION TODAY WILL PRODUCE SEVERE STORMS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Apr 27, 5:24 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CDT WED APR 27 2011
MSZ036-037-042-043-271055-
MADISON MS-HOLMES MS-ATTALA MS-YAZOO MS-
524 AM CDT WED APR 27 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES SOUTHEAST OF YAZOO CITY AT 524 AM CDT...MOVING
EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN YAZOO...SOUTHWESTERN ATTALA...SOUTH CENTRAL HOLMES
AND NORTHEASTERN MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3293 8965 3293 8973 3284 8973 3268 9055
3289 9060 3304 8975
TIME...MOT...LOC 1024Z 255DEG 59KT 3282 9031
BKLocal storm report, Apr 27, 5:28 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 1 E FLORENCE 32.15N 90.11W
04/27/2011 RANKIN MS TRAINED SPOTTER
A COUPLE TREES DOWN ALONG WITH MANY LARGE LIMBS.
&&
CMELocal storm report, Apr 27, 5:32 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TORNADO 5 SSW EUPORA 33.48N 89.31W
04/27/2011 CHOCTAW MS EMERGENCY MNGR
*** 7 INJ *** EXTENSIVE DAMAGE REPORTED IN THE AREA OF
CHOCTAW COUNTY NEAR THE BORDER WITH WEBSTER COUNTY. MANY
TREES DOWN ACROSS ROADS AND ON TOPS OF HOUSES. MOBILE
HOMES DESTROYED AND SOME HOMES DAMAGED...ESPECIALLY ALONG
HEBRON ROAD. AT LEAST 7 INJURIES REPORTED...AND DAMAGE
AND INJURY REPORTS STILL COMING IN.
&&Local storm report, Apr 27, 5:33 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM TORNADO 2 SW BLAINE 33.59N 90.55W
04/27/2011 SUNFLOWER MS LAW ENFORCEMENT
*** 3 INJ *** NUMEROUS TREES AND POWER LINES
DOWN...STRUCTURES DAMAGED. 3 INJ REPORTED...2 SW OF
BLAINE AND 1 NE.
&&
CMELocal storm report, Apr 27, 5:36 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM TSTM WND DMG JACKSON 32.32N 90.21W
04/27/2011 HINDS MS AMATEUR RADIO
A FEW POWER LINES DOWN ALONG GALLATIN ST.
&&
CMESpecial weather statement, Apr 27, 5:38 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT WED APR 27 2011
MSZ018-019-025-271105-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-
538 AM CDT WED APR 27 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL WAS LOCATED FROM 21 MILES SOUTHWEST OF ROSEDALE TO 3 MILES
WEST OF SUNNYSIDE AT 537 AM CDT...MOVING NORTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHWESTERN LEFLORE...NORTHEASTERN SUNFLOWER AND BOLIVAR
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3400 9065 3398 9044 3382 9044 3381 9023
3372 9030 3373 9024 3361 9025 3366 9121
3370 9122 3368 9104 3378 9115 3377 9100
3400 9110 3397 9097 3409 9088 3413 9094
3413 9067
TIME...MOT...LOC 1037Z 183DEG 16KT 3376 9136 3371 9035
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 80 min |
| Apr 26, 10:31 PM CDT | Tornado Warning | JAN | Morehouse | 59 min |
| Apr 26, 10:54 PM CDT | Tornado Warning | JAN | Morehouse | 41 min |
| Apr 26, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 40 min |
| Apr 26, 11:08 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 67 min |
| Apr 26, 11:17 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 43 min |
| Apr 26, 11:27 PM CDT | Flash Flood Warning | JAN | East Carroll, Madison, Morehouse, Richland, West Carroll | 2 hr |
| Apr 26, 11:30 PM CDT | Tornado Warning | JAN | Morehouse | 34 min |
| Apr 26, 11:40 PM CDT | Tornado Warning | JAN | Franklin, Richland, West Carroll | 65 min |
| Apr 26, 11:59 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland, West Carroll | 46 min |
| Apr 27, 12:05 AM CDT | Tornado Warning | JAN | Franklin, Richland | 55 min |
| Apr 27, 12:08 AM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 67 min |
| Apr 27, 12:34 AM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland | 116 min |
| Apr 27, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 54 min |
| Apr 27, 12:41 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland, West Carroll | 34 min |
| Apr 27, 1:10 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 50 min |
| Apr 27, 1:21 AM CDT | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 114 min |
| Apr 27, 1:27 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland | 63 min |
| Apr 27, 1:43 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 47 min |
| Apr 27, 1:58 AM CDT | Tornado Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 47 min |
| Apr 27, 2:20 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Madison, Richland, Tensas | 115 min |
| Apr 27, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 48 min |
| Apr 27, 3:30 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 45 min |
| Apr 27, 5:07 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 38 min |
| Apr 27, 5:20 AM CDT | Tornado Warning | JAN | Franklin, Madison, Tensas | 40 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 36 min |
| Apr 27, 11:06 AM CDT | Special Weather Statement | JAN | Morehouse | 29 min |
| Apr 27, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 56 min |
| Apr 26, 8:55 PM CDT | River Flood Warning | JAN | Yazoo | 47 days |
| Apr 26, 9:03 PM CDT | River Flood Warning | JAN | Clay | 37 hr |
| Apr 26, 11:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Issaquena, Sharkey, Sunflower, Washington | 64 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 61 min |
| Apr 26, 11:46 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 59 min |
| Apr 27, 12:27 AM CDT | Tornado Warning | JAN | Humphreys, Sunflower, Washington | 48 min |
| Apr 27, 12:53 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 52 min |
| Apr 27, 12:58 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 47 min |
| Apr 27, 1:00 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Yazoo | 60 min |
| Apr 27, 1:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Leake, Madison and 1 more | 54 min |
| Apr 27, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 67 min |
| Apr 27, 1:41 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 37 min |
| Apr 27, 1:47 AM CDT | Tornado Warning | JAN | Attala, Holmes | 43 min |
| Apr 27, 1:55 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 65 min |
| Apr 27, 2:16 AM CDT | Tornado Warning | JAN | Choctaw, Montgomery, Webster | 29 min |
| Apr 27, 2:20 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Apr 27, 2:27 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 63 min |
| Apr 27, 2:29 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 46 min |
| Apr 27, 2:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 54 min |
| Apr 27, 2:38 AM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 40 min |
| Apr 27, 2:53 AM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 37 min |
| Apr 27, 3:04 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 41 min |
| Apr 27, 3:05 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 55 min |
| Apr 27, 3:11 AM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
| Apr 27, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Simpson | 61 min |
| Apr 27, 3:17 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 17 min |
| Apr 27, 3:19 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Oktibbeha, Winston | 41 min |
| Apr 27, 3:22 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Winston | 38 min |
| Apr 27, 3:29 AM CDT | Tornado Warning | JAN | Lowndes | 31 min |
| Apr 27, 3:41 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 49 min |
| Apr 27, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more | 44 min |
| Apr 27, 4:03 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 27 min |
| Apr 27, 4:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 45 min |
| Apr 27, 4:28 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 32 min |
| Apr 27, 4:54 AM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Apr 27, 5:00 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 30 min |
| Apr 27, 5:24 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 27, 5:38 AM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Apr 27, 6:33 AM CDT | Special Weather Statement | JAN | Warren | 27 min |
| Apr 27, 7:03 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 42 min |
| Apr 27, 7:06 AM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Apr 27, 7:23 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 9 min |
| Apr 27, 7:38 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Apr 27, 7:47 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Apr 27, 9:11 AM CDT | River Flood Warning | JAN | Neshoba | 71 hr |
| Apr 27, 9:25 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower, Washington | 60 min |
| Apr 27, 9:32 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Apr 27, 10:57 AM CDT | River Flood Warning | JAN | Noxubee | 23 hr |
| Apr 27, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 53 min |
| Apr 27, 11:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
| Apr 27, 12:03 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 40 min |
| Apr 27, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.